question-icon

Suggest Remedies For Red Spots On The Cheeks

default
Posted on Tue, 31 Oct 2017
Question: I am using Retin-A for keratosis of the skin. Is there a cream that I can use during the day to soothe the angry red spots that have appeared on my cheeks. I know this means the medicine is working but it leaves, red and or/bleeding spots.
doctor
Answered by Dr. Dr. Kakkar (23 minutes later)
Brief Answer:
Remedy for reducing retinoid dermatitis

Detailed Answer:
Hello. Thank you for writing to us

I am Dr. Kakkar (Dermatologist). I have gone through your query and I have noted your concern.

Retin A contains Tretinoin which is a topical retinoid. It is irritating to the skin and can cause redness, itching, burning, scaling and scabing - Retinoid dermatitis.

You may temporarily discontinue tretinoin cream and use a soothing moisturizer, frequently. If that proves insufficient you may also use Cortisone cream (contains 1% hydrocortisone), twice daily for a week, in addition to the moisturizer.
Once the redness and irritation subside, you can restart tretinoin cream. In order to prevent retinoid dermatitis from recurring, you may as well reduce the frequency of application of Tretinoin cream to every alternate night.
While you are on tretinoin you must also use a broad spectrum sunscreen throughout the day as tretinoin makes the skin sensitive to sun and the skin can get burnt in the sun. Reapply sunscreen every 2-3 hours, specially when outdoors.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Dr. Kakkar

Dermatologist

Practicing since :2002

Answered : 9615 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Remedies For Red Spots On The Cheeks

Brief Answer: Remedy for reducing retinoid dermatitis Detailed Answer: Hello. Thank you for writing to us I am Dr. Kakkar (Dermatologist). I have gone through your query and I have noted your concern. Retin A contains Tretinoin which is a topical retinoid. It is irritating to the skin and can cause redness, itching, burning, scaling and scabing - Retinoid dermatitis. You may temporarily discontinue tretinoin cream and use a soothing moisturizer, frequently. If that proves insufficient you may also use Cortisone cream (contains 1% hydrocortisone), twice daily for a week, in addition to the moisturizer. Once the redness and irritation subside, you can restart tretinoin cream. In order to prevent retinoid dermatitis from recurring, you may as well reduce the frequency of application of Tretinoin cream to every alternate night. While you are on tretinoin you must also use a broad spectrum sunscreen throughout the day as tretinoin makes the skin sensitive to sun and the skin can get burnt in the sun. Reapply sunscreen every 2-3 hours, specially when outdoors. Regards